Officials in New Haven, Connecticut have reported that the town skilled 14 overdoses from artificial hashish through the Fourth of July vacation. New Haven Emergency operations director Rick Fontana informed native media that paramedics responded to 2 clusters of calls.
“We had a spat of, we’ll call it a cannabis-laced product, that caused 11 about overdoses in a short period and then we had an additional three over another two to three hour period,” Fontana stated.
Victims Displayed Erratic Behavior
Fontana stated that many of the overdose victims have been behaving erratically when paramedics arrived.
“Some of them are actually acting strangely, some of them are banging into the ground, some of them are laying on the ground. Some of them appear to be not responsive, but they are responsive,” he stated.
Many of the overdoses occurred at a metropolis park referred to as New Haven Green. Emergency personnel additionally responded to further requires service within the neighborhood of Edgerton Park.
Fontana advised High Times that each one of the victims, most of whom have been middle-aged to aged, had used an artificial marijuana product that some recognized as K2.
“They said that they smoke K2. So they were calling it K2, it wasn’t us that put that label on it. It was the individuals that had smoked it,” he stated.
One pattern recovered by authorities resembled granola and was not commercially packaged. That pattern is presently being analyzed by police to find out its chemical composition, in response to Fontana.
The supply of the artificial marijuana has not but been decided and “is currently being investigated by the New Haven Police Department,” he stated.
Heat Wave May Be a Factor
Fontana believes the warmth wave that gripped the East Coast on Independence Day and maybe dehydration might have led to the reactions skilled by the victims. A excessive temperature of 89 levels Fahrenheit was recorded in New Haven on July four.
“They got hot. Some of them were acting strangely, some people were laying on the ground thinking that they were out of it,” he stated. “Some people were hallucinating. So there were different effects for different people based on it being very hot that day.”
Once the overdose victims have been transported to the hospital and administered assist, they recovered quickly and have been decided match to go away.
“Most of the individuals were pretty quickly discharged from the emergency room. There were no admissions” to the hospital from the incidents, stated Fontana.
No Cases of Unexplained Bleeding Reported
When requested, Fontana stated that none of the victims in New Haven skilled unexplained or uncontrollable bleeding.
“We did not have any reports that associated bleeding with the usage or overdose,” he stated.
Earlier this yr, a whole lot of instances of critical bleeding in people who used artificial marijuana have been reported. At least 4 individuals died from publicity to brodifacoum, a strong anticoagulant that’s generally utilized in rat poison.
Fontana stated that because the vacation, New Haven has seen some further instances of overdose from artificial cannabinoids, however not just like the rash of instances on the Fourth of July.
“We have had additional ones, but we haven’t had that large influx that happened over literally a six-hour period,” he stated.